MAUDE Adverse Event Report: ARTHREX, INC. DEPTH DEVICE, 2.0 / 2.4MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DEPTH DEVICE, 2.0 / 2.4MM; MANUAL INSTR, GENERAL SURGICAL
Model Number DEPTH DEVICE, 2.0 / 2.4MM
Medical Device Problem Codes Incorrect Measurement (1383); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 10/2/2023, it was reported by a sales representative via phone that an ar-18724-08 low profile screw, ar-18724-12 low profile screw, and an ar-18724-18 low profile screw all had the same issue due to the ar-18700-35 depth gauge device.During an orif for an acromial fracture on (b)(6) 2023, the three low-profile screws were removed due to being too long when an x-ray was performed while the patient was under anesthesia.The screws were measuring longer than the bone anatomy due to the depth gauge device being incorrectly assembled by sterilization.The case was completed using shorter replacement screws from the same set with a three-minute delay in the procedure, and no additional anesthesia was administered.The entire procedure took 90 minutes, and no fragments broke.This was discovered during an orif for an acromial fracture procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse due to user error as the customer stated the screws were measuring longer than the bone anatomy due to the depth gauge device being incorrectly assembled by sterilization.

Brand Name
DEPTH DEVICE, 2.0 / 2.4MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18022606
Report Number1220246-2023-08420
Device Sequence Number6586073
Product Code MDM
UDI-Device Identifier00888867312807
UDI-Public00888867312807
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDEPTH DEVICE, 2.0 / 2.4MM
Device Catalogue NumberAR-18700-35
Device Lot Number052143
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown